Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 43, NWS Midland/Odessa, TX

December 30, 2009

NWS Midland/Odessa, TX issued this high wind warning at Dec 30, 2009, 8:11 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2009, 8:11 AM CST (14:11 UTC)
Expired
Dec 30, 2009, 6:00 PM CST
In force
10 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 301411
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
811 AM CST WED DEC 30 2009

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM THIS AFTERNOON...

.A PASSING UPPER LEVEL TROUGH WILL RESULT IN STRONG WINDS THROUGH
GUADALUPE PASS THROUGH MID AFTERNOON.

TXZ258-302100-
/O.NEW.KMAF.HW.W.0043.091230T1411Z-091230T2100Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
711 AM MST WED DEC 30 2009

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON.  

SUSTAINED WEST WINDS OF 55 MPH...GUSTING TO 65 MPH...CAN BE
EXPECTED THROUGH GUADALUPE PASS THROUGH MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD DELAY TRAVELING
UNTIL THE HIGH WINDS DIMINISH THIS AFTERNOON...PARTICULARLY
THROUGH GUADALUPE PASS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

44
2 follow-up statements
000 
WWUS74 KMAF 301948
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
148 PM CST WED DEC 30 2009

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM THIS AFTERNOON...

.STRONG MID LEVEL WINDS IN THE WAKE OF A PASSING UPPER LEVEL
TROUGH WILL CONTINUE TO RESULT IN STRONG WINDS IN GUADALUPE PASS
THROUGH THE AFTERNOON. THESE STRONGER WINDS WILL SUBSIDE AROUND
SUNSET.  

TXZ258-310000-
/O.EXT.KMAF.HW.W.0043.000000T0000Z-091231T0000Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
1248 PM MST WED DEC 30 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 
MPH...CAN BE EXPECTED IN GUADALUPE PASS THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD DELAY TRAVELING
UNTIL THE HIGH WINDS DIMINISH THIS AFTERNOON...PARTICULARLY
THROUGH GUADALUPE PASS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KMAF 310014
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
614 PM CST WED DEC 30 2009

...HIGH WINDS EXPECTED IN THE GUADALUPE MOUNTAINS THROUGH
TONIGHT... 

.STRONG MID-LEVEL WINDS WILL CONTINUE TONIGHT ACROSS THE GUADALUPE
MOUNTAINS...MAINLY ABOVE 6000 FEET...AS AN UPPER LEVEL TROUGH
PASSES ACROSS THE REGION. WINDS ARE EXPECTED TO BEGIN TO DECREASE
AROUND SUNRISE THURSDAY.

TXZ258-311200-
/O.EXP.KMAF.HW.W.0043.000000T0000Z-091231T0000Z/
/O.NEW.KMAF.HW.W.0044.091231T0014Z-091231T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
514 PM MST WED DEC 30 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST THURSDAY...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST THURSDAY. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 

SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...
CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS...MAINLY ABOVE 6000
FEET...THROUGH EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS DRIVING HIGH PROFILE VEHICLES SHOULD DELAY TRAVELING
UNTIL THE HIGH WINDS DIMINISH THIS AFTERNOON...PARTICULARLY
THROUGH GUADALUPE PASS.

&&

$$

NMZ027-311200-
/O.NEW.KMAF.HW.W.0044.091231T0014Z-091231T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
INCLUDING THE CITY OF...QUEEN
514 PM MST WED DEC 30 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST THURSDAY. 

SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...
CAN BE EXPECTED IN THE GUADALUPE MOUNTAINS...MAINLY ABOVE 6000
FEET...THROUGH EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 30, 5:50 AM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Dec 30, 5:50 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
550 AM CST WED DEC 30 2009

.DISCUSSION...

&&

.AVIATION...
HAVE DENSE FOG ADVISORY IN EFFECT FOR MOST OF THE AREA THROUGH 15Z
WITH LIFR CIGS AND VSBYS EXPECTED AT INK... MAF... AND HOB.
CONDITIONS WILL IMPROVE RAPIDLY FROM WEST TO EAST AS A SHORTWAVE
MOVES ACROSS THE AREA AND A SOUTHWEST/WEST WIND ADVECTS DRIER AIR
INTO THE AREA. VFR EXPECTED AFTER 15Z.

&&

.PREV DISCUSSION... /ISSUED 422 AM CST WED DEC 30 2009/

DISCUSSION...
CURRENT WATER VAPOR IMAGERY SHOWS THE SYSTEM THAT PRODUCED WINTRY
WEATHER OVER THE AREA YESTERDAY HAS MADE ITS WAY INTO THE UPPER
MIDWEST THIS OVERNIGHT PERIOD. THE NEXT UPSTREAM UPPER LEVEL
TROUGH IS CURRENTLY APPROACHING THE FOUR CORNERS REGION AND SHOULD
MOVE RAPIDLY EASTWARD ACROSS OUR FORECAST AREA LATER THIS MORNING
AND AFTERNOON. HOWEVER UNLIKE THE LAST SYSTEM...THIS UPPER TROUGH
SHOULD PRODUCE LITTLE MORE THAN A FEW HIGHER CLOUDS PRIOR TO
MOVING EAST OF THE AREA.

WITH THE EASTWARD ADVANCEMENT OF THE AFOREMENTIONED UPPER TROUGH...
ASSOCIATED SURFACE LOW PRESSURE WILL PERSIST OVER THE CENTRAL
PLAINS.  THIS SHOULD RESULT IN DOWNSLOPE WESTERLY SURFACE WINDS
ACROSS OUR FORECAST AREA AND A NICE WARMUP LATER TODAY.

ANOTHER WEAK UPPER LEVEL DISTURBANCE IN NORTHWEST UPPER LEVEL FLOW
SHOULD HELP BRING A WEAK FRONTAL BOUNDARY INTO THE AREA TOMORROW
WITH SLIGHTLY COOLER TEMPERATURES EXPECTED.  MODELS ARE IN AGREEMENT
IN AMPLIFYING THE UPPER RIDGE OVER THE WESTERN U.S. AS WE MOVE INTO
NEXT WEEK.  SO WHILE TEMPERATURES WILL WARM TO CLOSE TO OUR
CLIMATOLOGICAL NORMALS THIS WEEKEND...PRIMARY INDICATIONS ARE THAT
COOLER TEMPERATURES WILL AGAIN IMPACT US EARLY NEXT WEEK.

IN TERMS OF THE CURRENT FORECAST...HAVE MADE SOME MINOR ADJUSTMENTS
TO THE FREEZING FOG/FOG ADVISORY AREAS BASED ON CURRENT
OBSERVATIONS.  IN ADDITION...HAVE ADDED SOME ADDITIONAL CLOUD COVER
ASSOCIATED WITH THE THURSDAY UPPER TROUGH. HOWEVER...OVERALL THERE
ISNT MUCH CHANGE TO THE PREVIOUS FORECAST PACKAGE.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZING FOG ADVISORY UNTIL 8 AM MST THIS MORNING FOR THE
     FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

TX...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES... BORDEN...CRANE...DAWSON...ECTOR...GLASSCOCK...
     HOWARD...MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...
     UPTON...WARD.

     FREEZING FOG ADVISORY UNTIL 9 AM CST /8 AM MST/ THIS MORNING FOR
     THE FOLLOWING ZONES... ANDREWS...GAINES...GUADALUPE
     MOUNTAINS...LOVING...WINKLER.

&&
Hazardous weather outlook, Dec 30, 3:56 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CST WED DEC 30 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-311000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
356 AM CST WED DEC 30 2009 /256 AM MST WED DEC 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

DENSE FOG AND FREEZING FOG CAN BE EXPECTED ACROSS SOUTHEAST NEW
MEXICO... THE PERMIAN BASIN... AND PORTIONS OF THE UPPER TRANS
PECOS THROUGH MID MORNING. VISIBILITIES OF ONE QUARTER MILE OR
LESS ARE POSSIBLE. FREEZING FOG GENERALLY WEST OF A SEMINOLE TO
KERMIT LINE CAN CAUSE ICING OF BRIDGES AND ELEVATED STRUCTURES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 7:34 PM CSTDense Fog AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more12 hr
Dec 29, 7:34 PM CSTFreezing Fog AdvisoryMAFAndrews, Borden, Dawson, Ector, Gaines, Loving and 4 more12 hr

Nearby

High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.